Forums


Asthma Treatment

Steroids

  • By Glogs

    Hi.I’m a new member. I’ve been referred to a specialist for uncontrolled asthma. I have to have frequent courses of steroids and hate the side effects. Does anybody have steroid injections instead of tablets? Even with stomach protection tablets, it hurts to eat and drink. If any of you do, do the injections hurt a lot?

    Thank you.

    Glogs

    Reply Created with Sketch. reply
  • By Richard Faust

    Hi Glogs. I’m no expert, so maybe others have different experiences, but I’m familiar with steroid injections for acute asthma attacks and that slow release steroid injections are not the general course of treatment. One of our experts did write this article about corticosteroid injections and the fact that they can sting quite a bit: https://asthma.net/living/steroid-injections-a-pain-in-the-butt/. Hopefully others will have some input or ideas on better tolerating the oral steroids. The new specialist may also have have some alternative treatment recommendations. Please keep us posted on how things go. Best, Richard (RheumatoidArthritis.net Team)

    Reply Created with Sketch. reply
  • By Glogs

    Hi Richard. Thank you for your reply. As I already have to stick needles in my tummy once a week, to treat CVID, (Common Variable Immunoglobulin Deficiency) for which the needles are tiny and sit in your fat for an hour or so, I imagined other injections would be easy. I don’t like the sound of the discomfort after steroid injections and hope that something is available to help me. I’ll let you know how I get on. Glogs.

    Reply Created with Sketch. reply
  • By Leon Lebowitz, RRT Moderator

    Hi Glogs – sorry to hear what you’re going through. This may seem simple or obvious, but have you been advised to take the steroid medication with something to coat your stomach? Depending on your dosing schedule, you may be able to take the pills with meals. This may help avoid some of the GI side effects. All the best, Leon (site moderator)

    Reply Created with Sketch. reply
  • By Glogs

    Yes. I eat before I take the steroids. I’m also on Lansoprazole twice a day and Ranitidine at night. I take the highest dose of Carbocisteine, which is no good for my stomach. I have a sliding hiatus hernia, which causes acid, but the tablets keep me comfortable. Until I have to take steroids again. A ‘scope’ showed I had severe inflammation in my esophagus but the tablets healed everything. Then steroids start it up again and the tablets can’t cope.

    Sorry to sound so grumpy and difficult. I’m keeping my fingers crossed for a helpful hospital appointment on Thursday. My husband warned me to be too hopeful. I would just like to breathe well enough without the steroid tablets.

    Glogs.

    Reply Created with Sketch. reply
  • By Leon Lebowitz, RRT Moderator

    We hear you, Glogs. Thanks for providing an update and more information about your present condition. I too am hopeful your appointment this Thursday will provide some benefit for you. Please do check back and let us know how you’re doing. Warm regards, Leon (site moderator)

    Reply Created with Sketch. reply
  • By raindrop

    I had an injection last night. I have bronchitis. I have more problems with The pills with side effects. The pills will make me very feel anxious and make my hands and arms numb.

    Reply Created with Sketch. reply